Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Taking treatment for hypothyroidism. Have swelling on legs. All test normal except sed rate. Concerned

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
I am a 35 yr old female and I have swelling in my legs so I went to the doctor. I have not had any infections of any kind. I should also mention that I have Hypothyroidism (currently being treated) and I have been having some pain in the knee I had surgery on 15 years ago. Anyway the Dr. ordered a bunch of blood work work to check kidneys, liver, full cbc, thyroid and sed rate. All Tests were with in normal limits except my sed rate was 49. What could this be from. I made the mistake of googling it and cancer came up. Should I be concerned? I have to see my dr. again in two weeks and that seems so far away so I wanted someone elses input.
Posted Wed, 1 May 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Muhammad Ishfaq Habib 1 hour later
Welcome to XXXXXXX

The raised ESR does not signifies any disease. It is raised in many condition like arthritis, TB, chronic inflammation, cancer and anemia. If you are having pain in the knee which might be arthritis that is a type of inflammation, so its common cause for raising ESR. In conditions like TB or Cancer the ESR is more than 100. The swelling legs might be due to edema and the cause for edema is already your diagnosis that is you are hypothyroidism so there is nothing much to worry about.

If you still have some query, feel free to ask

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor